MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE JII KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number V0200112
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10.Internal reference number: (b)(4).H3, h6: the associated device was returned and evaluated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The visual inspection did not reveal any defects.However, a review made by the quality engineering team revealed that during the investigation, it was found that 2 case projects had the same patient's last name associated with them and were mixed.Further investigation revealed that the parts went through the clean process at the same time and swapped when paired back together with the representation orders.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A historical review concluded that there are no prior actions related to this product and event.According to inspection drawings, the patient name/identifier and lot number on part should be verified to match the print.At this time, we do have evidence to conclude that the product failed to meet specifications at the time of manufacture.The root cause of this event was determined to be a swap between the devices after the cleaning process.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that during set up or inspection for tka case was sent another patient instrument with the same last name.The block received was for the wrong patient.The outer box, label and stickers were correct.Upon opening the inner sterile packaging, it was discovered the vis adpt guide kit jii block was incorrect.The procedure was completed after a significant delay greater than 30mins with manual standard instrumentation and did not use the block.No injury was reported as a consequence of this issue.

Brand Name
NS VIS ADPT GUIDE JII KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20558668
Report Number1020279-2024-02235
Device Sequence Number12978239
Product Code JWH
UDI-Device Identifier00885556658406
UDI-Public885556658406
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2024
Device Catalogue NumberV0200112
Device Lot Number00269417V1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2023
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
V0200112 / LOT NUMBER: 00269417V2
Outcome Attributed to Adverse Event Other;
Patient SexFemale